[L-dopa effective parkinsonism appeared after shunt revision of the aqueductal stenosis: report of two cases]

No To Shinkei. 2000 May;52(5):425-9.
[Article in Japanese]

Abstract

We present a two cases of parkinsonism that appeared after shunt revision in obstructive hydrocephalus patients. Case 1 was a 59-year-old man and case 2 was a 32-year-old woman. Parkinsonism appeared in both cases after 3 or 4 shunt revisions within a period of three months. Treatment with bromocriptine, amantadine and L-dops had no effect, but the parkinsonism dramatically improved with administration of L-dopa. It was thought that repeated dilatation and collapse of the third ventricle in a short period of time might have caused concussion of the nigrostriatal pathway, resulting in reversible function loss of the nigrostriatal pathway.

Publication types

  • Case Reports
  • English Abstract

MeSH terms

  • Adult
  • Antiparkinson Agents / therapeutic use*
  • Cerebral Aqueduct / pathology*
  • Constriction, Pathologic / complications
  • Female
  • Humans
  • Hydrocephalus / complications
  • Hydrocephalus / surgery*
  • Levodopa / therapeutic use*
  • Male
  • Middle Aged
  • Parkinson Disease / drug therapy*
  • Parkinson Disease / etiology
  • Postoperative Complications / drug therapy*
  • Postoperative Complications / etiology
  • Ventriculoperitoneal Shunt*

Substances

  • Antiparkinson Agents
  • Levodopa